Lexapro cause depression at first?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mingmalefactor
Regular Member


Date Joined Mar 2006
Total Posts : 43
   Posted 10/29/2006 2:04 PM (GMT -6)   
I have posted already about starting Lexapro and a lack of motivation. I have had a few flash bouts of depression since starting. I am not typically depressed. This is my third day. I was wondering if anyone felt this depression at the beginning, and if it wore off?
Was on Zoloft for ten years. Trying to go natural for 7 months now, very difficult. Diagnosis: Depersonalization/Derealization, Panic, GAD, mild-OCD, mild-Depression.


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 10/29/2006 2:13 PM (GMT -6)   
I know that others have said they feel nothing at all for a few wekks usually it takes up to 4 to 6 weeks to fully get inot your system
However I know the ones on Lexapro will anser your post and will know better than i
Hope you do feel better hun and please keep us posted okay
Take care
Lyn
    Contribute today to support Healing Well Forums...Donate @
 
         Don't Comprimise Yourself :you are all you have    
 Never Give up on Yourself ,Your True friends nor your Dignity
   


Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 924
   Posted 10/29/2006 4:12 PM (GMT -6)   
I was already severely depressed because of my panic... but when I started taking the meds... I felt hope.. but would have bouts of depression... it does wear off... but occasionally I still do get so depressed that I want to cry... but then again.. I have become so emotional since I started getting panic attacks again.

I was so emotionally detached before my panic disorder.. almost numb... and now I'm so dang emotional (tears and all) I have to giggle at myself because I never felt so alive I guess.

You said you haven't been on the Lexapro very long... well it does take about 4-6 weeks to feel the full effects. I wasn't having all the normal side effects (that and it wasn't doing very much for me) when I started on 10 mgs so I had to have my dosage upped. My doc wanted me on 20 mgs and I did up it to that but it was too much, so I lowered it to 15 mgs.

I hope this helps somehow.

Twiggygal~
"Be glad of life because it gives you the chance to love and to work and to play and to look up at the stars."

DX: Panic Disorder, Depression, TMJ (Temporomandibular Joint Disorder), Chronic Migraines
 
RX: Ativan/Lorazapam (1 MG a day), Lexapro (15 MG a day), Tylonel for the TMJ and Migraines
 



harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 10/29/2006 5:59 PM (GMT -6)   

antidepressants often make anxiety worse but not depression

if fatigued, take just before bed and maybe reduce the dose for a  while

learning to relax and reduce your stress levels helps most with derealisation


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional


mingmalefactor
Regular Member


Date Joined Mar 2006
Total Posts : 43
   Posted 10/29/2006 6:27 PM (GMT -6)   
Thanks for the info Twiggygal and others, I appreciate the feedback. Hopefully after my medication sets in my dissociation will taper off.
Was on Zoloft for ten years. Tried to go natural for 7 months. Didn't work. Now I have started Lexapro and Klonopin. Diagnosis: Depersonalization/Derealization, Panic, GAD, mild-OCD, mild-Depression.


tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 10/29/2006 8:37 PM (GMT -6)   
Hi,

I take it for depression, and it has helped me with that. I don't think it ever increased my depression, but I was so depressed when I started it that it's hard to say. Hopefully it will get better after you are on it for a while. (((Hugs)))

Bear
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
"Turn this car around... I'm goin' back..."
Tom Petty
 
                       VIEW IMAGE
 

                           


johnnyaction314
Regular Member


Date Joined Jul 2006
Total Posts : 20
   Posted 10/30/2006 1:13 AM (GMT -6)   
I was on Lexapro for about 2 months. I didnt have any serious depression from it, but all the other side effects made me stop taking it. I was then put on Wellbutrin, and that did in fact cause horrible depression. Ive never been a particularly cheery person or anything, but the two weeks I was able to tolerate the Wellbutrin made my life absolute hell. I had all the typical symptoms of major depression (obsession with my own death (but never suicidal), constant thoughts of everybody else around me dying, etc) that I had never experienced prior to that. I got off that as quickly as I possibly could and within a week I was back to my old self.

I think my problem is that I was never depressed and my doctor just assumed that antidepressants were the key to solving my problem. When I was put on them it was messing with a part of my head that wasnt screwed up in the first place so it caused me more harm than good. I know for a fact that the Wellbutrin did cause my depression. Lexapro never did though.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 27, 2016 8:50 AM (GMT -6)
There are a total of 2,694,629 posts in 297,487 threads.
View Active Threads


Who's Online
This forum has 152179 registered members. Please welcome our newest member, ribbines.
323 Guest(s), 10 Registered Member(s) are currently online.  Details
0311, Serenity Now, Cicero2K, Depov, Dr WHO, Odhgert, Derwood, Tudpock18, Yankee, Old Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer